Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Jacksonville, FL

August 6, 2020Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 6, 2020, 3:21 PM EDT for Nassau County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2020, 3:21 PM EDT (19:21 UTC)
Expired
Aug 6, 2020, 4:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1587 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS82 KJAX 061921
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Thu Aug 6 2020
 
FLZ024-GAZ165-264-062000-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
321 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 400 PM
EDT...

* At 320 PM EDT, National Weather Service meteorologists were 
  tracking a cluster of strong thunderstorms near Hilliard, moving 
  northeast at 20 mph.

* Penny size hail, excessive cloud-to-ground lightning, wind gusts 
  45 to 55 mph, and minor flooding due to heavy rainfall is possible 
  with this storm.

* Locations impacted include...
  Hilliard, Woodbine, Kings Ferry, Tarboro and Colesburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8169 3063 8176 3054 8189 3066 8201
      3076 8200 3078 8199 3078 8198 3080 8199
      3104 8188 3105 8174 3100 8165
TIME...MOT...LOC 1920Z 207DEG 16KT 3066 8196 

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:08 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 6, 3:08 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
308 PM EDT Thu Aug 6 2020

.NEAR TERM [Through Tonight]...

Afternoon convection continue over inland areas near both inland advancing
sea breezes and along a SW-NE oriented boundary across SE GA. This activity
will continue to expand in coverage northward across SE GA and between
both sea breezes across NE Fl through early evening. High moisture
content, slow SW storm motion near 10 kts, steeper mid level lapse
rates and cooler mid level temps (500 mb -6.7 degC) all continued
to support strong to pulse severe storm potential into the evening,
especially across NE FL where boundary collisions will focus between
Highway 301 and the St. Johns River basin. Storms will tend to drift
back toward the Atlantic coast through 9-11 pm under light SW steering
flow while fading in coverage and intensity as diurnal instability fades.
Convection will continue over the Atlantic waters tonight and resurrect
near the Gulf Coast region after 06z through sunrise possibly impacting
parts of our Suwannee River Valley zones. Partly to mostly clear skies
will develop after midnight with lingering debris clouds across the
area.

Muggy, mild lows will trend above normal in the mid 70s inland to
upper 70s coast with possibly some shallow ground fog where heavy
rainfall recently fell.

.SHORT TERM [Friday Through Sunday]...

Synopsis...Dog days of summer are here - hot, sticky with mainly
afternoon & early evening t'storms.

Deep tropical moisture with precipitable water (PWAT) above climo
(1.8"+) will linger across NE FL and eastern parts of SE GA
(generally east of Waycross) into the weekend as a mean layer
1000-500 mb ridge strengthens westward from the central Atlantic
with a ridge axis across south FL Friday pivoting northward across
central FL through Sunday. This will keep frontal systems well
north and west of the region and favors active diurnally enhanced
sea breezes over the FL peninsula and parts of SE GA, with lower
rain chances across our inland GA zones from roughly Jesup toward
Pearson Sat/Sun due to drier air (PWAT < 1.6"). SW steering flow
will be light (< 10 kts) with the ridge axis building northward
toward the local area. This regime favors morning convection near
the Gulf Coast drifting slowly inland through mid-morning but
generally remaining west of the I-75 corridor. By midday as
convective temps are achieved, more 'pop-corn' airmass showers
will begin to pop inland with tstorm potential increasing along
the slight strong west coast sea breeze as it begins to press
inland and along near the slowly inland progressing east coast sea
breeze. Sea breeze and outflow boundary mergers will focus across
the interior of the forecast area each afternoon and early
evening generally between I-75 and St. Johns River basin/Highway
301 for SE GA, with a slightly drift back toward the east coast
under mean layer SW flow. Convection will fade through 9-11p each
evening with just a rogue shower overnight mainly near the Gulf
Coast region due to such a saturated airmass.

Main tstorm hazard this period will be locally heavy, potentially
briefly flooding rainfall due to such high atmospheric moisture
content and slow, erratic storm motion along boundary mergers.
Does not appear to be as much hail potential into the weekend
compared to the past few days due to weaker mid/upper level winds
as the ridge builds northward over the FL peninsula and the
moisture profile deepens. However, cool near to just below normal
500 mb temps of -6 to -7 and hot low levels will create steeper
low level lapse rates so a few strong to pulse severe storms will
still be possible in the afternoon into the early evening where
boundary mergers occur, with wet downburst winds capable of
outflow gusts of 40-60 mph.

Above normal temperatures expected as mean layer ridging
strengthens over the FL peninsula. Highs will range in the low/mid
90s inland to near 90 coast before the east coast sea breeze
advances inland. Sticky dew pts in the mid/upper 70s combined with
the dry bulb temps will create heat index values of 105-110 degF.
Nighttime lows will trend above normal as well in the mid/upper
70s for most areas.

.LONG TERM [Monday Through Thursday]...

Light SSW steering flow continues as the the mean layer 1000-500
mb ridge axis lifts from central FL Monday to across north FL Wed
with high atmospheric moisture (PWATs over 2") edging northward,
blanketing SE GA and NE FL. This will bring elevated rain chances
across the entire CWA with convection mainly driven by sea breeze
and outflow boundary intersections. Thu through the end of the
week a pattern shift is advertised with a more dominant east coast
sea breeze regime as the mean layer ridge lifts across SE GA
where the higher PWAT plume will linger and favor elevated rain
chances, while lower rain chances are expected south of the ridge
axis across much of NE FL where PWATs are expected to fall below
normal and a dominant east coast sea breeze regime will be
favored. This set-up will bring morning coastal showers and
possibly a tstorm toward the Atlantic coast, then clearing from
the east into the afternoon with the focus for afternoon/evening
storms inland across the Suwannee River Valley and SE GA.

Temperatures expected to trend near to slightly above normal.

&&

.AVIATION...
[Through 18Z Friday]

Scattered showers and thunderstorms have developed over ne Fl and
se Ga and will be become numerous over the interior as seabreeze
and boundaries merge this afternoon and early evening. Have TEMPO
thunder in TAF forecasts til around 22Z with VCTS til around 00Z.
Expect VFR conditions to prevail overnight as convection dies off
this evening.

&&

.MARINE...

High pressure will extend across the Florida peninsula with
surface troughs remaining north of the local waters. This weather
pattern will produce prevailing south-southwesterly winds through
much of the forecast period until the east coast sea breeze
develops along the coast around midday each day which will back
winds onshore and increase speeds to near 10-15 kts. Combined seas
will will continue near 2-4 ft. Scattered showers and
thunderstorms possible each period.

Rip Currents: Low to moderate risk expected into the weekend.

&&

.FIRE WEATHER...

Low daytime dispersion today (< 20 units) and most of NE FL Fri
due to light transport winds.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  74  93  74  95  74 /  20  50  40  40  20
SSI  79  89  78  92  78 /  30  30  30  40  30
JAX  74  92  75  95  76 /  40  70  40  50  30
SGJ  76  90  76  92  75 /  30  40  30  50  20
GNV  74  92  74  93  74 /  50  70  40  60  20
OCF  74  92  74  93  74 /  40  60  30  60  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 6, 1:45 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EDT Thu Aug 6 2020

FLZ020-021-061830-
Hamilton FL-Suwannee FL-
145 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE AND
NORTHWESTERN HAMILTON COUNTIES UNTIL 230 PM EDT...

* At 144 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Suwannee River State Park,
  moving northeast at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jasper, Jennings, Suwannee River State Park, Blue Springs and
  Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3062 8314 3060 8278 3025 8317 3035 8320
      3035 8319 3038 8319 3039 8317 3041 8318
      3041 8321 3042 8321 3045 8322 3046 8322
      3047 8323 3052 8324
TIME...MOT...LOC 1744Z 214DEG 10KT 3036 8315

ZIBURA
Special weather statement, Aug 6, 1:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
151 PM EDT Thu Aug 6 2020

FLZ020-GAZ162-163-061830-
Hamilton FL-Clinch GA-Echols GA-
151 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 230 PM EDT...

* At 151 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles east of Statenville, moving
  north at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Statenville, Needmore and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3066 8313 3080 8313 3081 8310 3083 8310
      3083 8309 3084 8309 3081 8284 3070 8261
      3060 8278 3062 8314
TIME...MOT...LOC 1751Z 183DEG 8KT 3069 8287

ZIBURA
Special weather statement, Aug 6, 2:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
230 PM EDT Thu Aug 6 2020

FLZ024-GAZ165-264-364-061915-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
230 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 315 PM
EDT...

* At 230 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Folkston, moving northeast at
  10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hilliard, Folkston, Homeland and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3065 8209 3076 8216 3100 8189 3076 8172
TIME...MOT...LOC 1830Z 240DEG 8KT 3077 8200

AK
Special weather statement, Aug 6, 2:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
257 PM EDT Thu Aug 6 2020

FLZ024-GAZ364-061930-
Inland Nassau FL-Western Charlton GA-
257 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND EAST
CENTRAL CHARLTON COUNTIES UNTIL 330 PM EDT...

* At 256 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hilliard, moving northeast at
  15 mph.

* Nickel size hail and wind gusts of 45 to 55 mph possible with this
  storm.

* Locations impacted include...
  Hilliard and Callahan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3048 8199 3065 8209 3073 8184 3061 8176
TIME...MOT...LOC 1856Z 229DEG 15KT 3066 8193

SHASHY
Special weather statement, Aug 6, 2:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
259 PM EDT Thu Aug 6 2020

GAZ163-061930-
Clinch GA-
259 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL
330 PM EDT...

* At 259 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Du Pont, or 9 miles southwest
  of Homerville, moving north at 15 to 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Homerville, Du Pont and Cogdell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3119 8297 3118 8267 3113 8264 3112 8264
      3082 8280 3087 8297
TIME...MOT...LOC 1859Z 201DEG 18KT 3094 8286

SHASHY
Special weather statement, Aug 6, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Thu Aug 6 2020

FLZ024-GAZ165-264-062000-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
321 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 400 PM
EDT...

* At 320 PM EDT, National Weather Service meteorologists were
  tracking a cluster of strong thunderstorms near Hilliard, moving
  northeast at 20 mph.

* Penny size hail, excessive cloud-to-ground lightning, wind gusts
  45 to 55 mph, and minor flooding due to heavy rainfall is possible
  with this storm.

* Locations impacted include...
  Hilliard, Woodbine, Kings Ferry, Tarboro and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8169 3063 8176 3054 8189 3066 8201
      3076 8200 3078 8199 3078 8198 3080 8199
      3104 8188 3105 8174 3100 8165
TIME...MOT...LOC 1920Z 207DEG 16KT 3066 8196

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:45 PM EDTSpecial Weather StatementJAXHamilton45 min
Aug 6, 2:57 PM EDTSpecial Weather StatementJAXNassau33 min
Aug 6, 3:34 PM EDTSpecial Weather StatementJAXMarion41 min
Aug 6, 4:07 PM EDTSpecial Weather StatementJAXAlachua38 min
Aug 6, 4:19 PM EDTSpecial Weather StatementJAXPutnam41 min
Aug 6, 4:26 PM EDTSpecial Weather StatementJAXCitrus64 min
Aug 6, 4:29 PM EDTSpecial Weather StatementJAXColumbia46 min
Aug 6, 4:31 PM EDTSpecial Weather StatementJAXBaker44 min
Aug 6, 5:09 PM EDTSpecial Weather StatementJAXFlagler36 min
Aug 6, 5:17 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns43 min
Aug 6, 6:05 PM EDTSpecial Weather StatementJAXDuval40 min
Aug 6, 6:35 PM EDTSpecial Marine WarningJAX55 min
Aug 6, 6:45 PM EDTSpecial Weather StatementJAXDuval15 min
Aug 6, 1:51 PM EDTSpecial Weather StatementJAXEchols39 min
Aug 6, 2:30 PM EDTSpecial Weather StatementJAXCharlton45 min
Aug 6, 2:59 PM EDTSpecial Weather StatementJAXClinch31 min
Aug 6, 3:24 PM EDTSpecial Weather StatementJAXBacon36 min
Aug 6, 3:31 PM EDTSpecial Weather StatementJAXAtkinson44 min
Aug 6, 3:55 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee50 min
Aug 6, 4:06 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Ware54 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.